Tennessee, 2005Damaging Wind in Tennessee, June 6, 2005
June 6, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 6, 2:30 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 2:30 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT MON JUN 6 2005
.SHORT TERM...(TONIGHT)...SCATTERED THUNDERSTORMS CONTINUING TO
TRACK NORTH INTO THE MRX CWA THIS AFTERNOON. SOME OF THE STORMS ARE
QUITE STRONG AND ARE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.
THESE STORMS ARE FORMING IN A RATHER STRONGLY UNSTABLE AIR MASS WITH
THE AID OF MOISTURE AND LIFT PUSHING IN ADVANCE OF A FRONTAL
BOUNDARY. EXPECT STORMS TO DIMINISH OVERNIGHT WITH LOSS OF DIURNAL
HEATING.
.LONG TERM......(TUESDAY THROUGH MONDAY)...CONTINUED UNSETTLED
WEATHER PATTERN THROUGH THE REST OF THE WEEK WITH NORMAL SUMMERTIME
AFTERNOON/EVENING CONVECTION POSSIBLE EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 88 70 87 69 / 50 30 40 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 86 68 87 67 / 50 30 40 20
OAK RIDGE, TN 86 68 86 67 / 50 30 40 20
TRI CITIES AIRPORT, TN 84 65 86 64 / 50 30 40 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
MJB
Hazardous weather outlook, Jun 6, 2:40 AM EST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 AM EDT MON JUN 6 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
340 AM EDT (240 AM CDT) MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND
TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS
WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED
HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING.
ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO
PENNY SIZE.
NO HAZARDOUS WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN
CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE
MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY
DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE
STORMS SHOULD REMAIN ISOLATED.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DH
In the hours before
Special weather statement, Jun 6, 2:05 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT MON JUN 6 2005
TNZ099-100-062004-
BRADLEY TN-HAMILTON TN-
INCLUDING THE CITIES OF...CHATTANOOGA AND CLEVELAND
305 PM EDT MON JUN 6 2005
A VERY STRONG THUNDERSTORM OVER HAMILTON COUNTY WILL LIKELY HAVE
WINDS 40 TO 50 MPH WITH HAIL UP TO 1/2 INCH POSSIBLE. THIS IS A
LITTLE LESS THAN SEVERE LEVEL THUNDERSTORMS WHICH HAVE 58 MPH WINDS
AND GREATER AND HAIL 3/4 INCH OR LARGER...HOWEVER THESE ARE STRONG
ENOUGH TO PUSH OVER SOME WINDS.
THE NATIONAL WEATHER SERVICE IN MORRISTOWN WILL CONTINUE TO MONITOR
THIS STORM AND IF FURTHER STRENGTHENING OCCURS...ISSUE A SEVERE
THUNDERSTORM WARNING IF NEEDED.
Local storm report, Jun 6, 4:52 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE AND POWERLINES DOWN ON TUCKER STREET.
0230 PM TSTM WND DMG 6 NNW CHATTANOOGA 35.15N 85.30W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE, POWERLINES AND A POWER POLE DOWN ON SEVIER ST. IN
HIXSON.
&&
FERRELLLocal storm report, Jun 6, 5:22 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.00 INCH CHEROKEE NC PUBLIC
QUARTER SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPLocal storm report, Jun 6, 5:29 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPLocal storm report, Jun 6, 5:30 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.75 INCH CHEROKEE NC PUBLIC
GOLFBALL SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
&&
MEPThunderstorm Wind, Sevier
- When
- June 6, 6:40 PM EST to 6:55 PM EST
- Where
- Sevier County, 6 mi NW of Sevierville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.933, -83.650
Several trees down northwest of Sevierville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461811.